California, 2005Flood in California, December 28 to 29, 2005
December 28 to 29, 2005 · NWS MFR · 1 event in 1 county or zone
74 feet at 28/1900 PST, and fell below flood stage at 29/1245 PST. A Flood Warning was issued for the area at 28/1018 PST, and cancelled at 03/0600 PST in January 2006.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The Klamath River at Seiad Valley exceeded flood stage (15.0 feet) at 28/0930 PST, crested at 16.74 feet at 28/1900 PST, and fell below flood stage at 29/1245 PST. A Flood Warning was issued for the area at 28/1018 PST, and cancelled at 03/0600 PST in January 2006.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before the first event at Dec 28, 8:55 AM PST, 35 minutes earlier.
Area forecast discussion, Dec 28, 8:55 AM PST, 35 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE MEDFORD OR
855 AM PST WED DEC 28 2005
.DISCUSSION...A COLD FRONT HAS JUST MOVED INLAND INTO SOUTHWEST
OREGON AND NORTHERN CALIFORNIA. THIS FRONT WILL MOVE EAST THROUGH
THE FORECAST AREA THIS MORNING AND EARLY THIS AFTERNOON.
PRECIPITATION WILL TAPER OFF TO SHOWERS LATER THIS AFTERNOON AND
TONIGHT. COLD AIR BEHIND THE FRONT WILL BRING SNOW LEVELS DOWN TO
4000 FEET THIS EVENING...THEN TO 3500 FEET BY TOMORROW MORNING.
LITTLE ACCUMULATION IS EXPECTED TONIGHT WITH SCATTERED SNOW
SHOWERS..MAINLY OVER THE SISKIYOUS AND CASCADES AND OVER THE EAST
SIDE. LOWER ELEVATIONS ALONG THE WEST SIDE WILL SEE SCATTERED RAIN
SHOWERS TONIGHT.
THURSDAY... A WEAK RIDGE WILL BUILD IN BUT WITH CONTINUED ONSHORE
FLOW..THERE WILL BE LIGHT SCATTERED SHOWER ACTIVITY.
THEN ANOTHER STRONG FRONTAL SYSTEM WILL APPROACH LATE THURSDAY
BRINGING ADDITIONAL RAIN AND SNOW TO THE AREA.
NO UPDATES NEEDED TO THE FORECAST.
.PREVIOUS DISCUSSION...AXIS OF A STRONG UPPER TROUGH WILL MOVE
THROUGH THE CWA TODAY...BRINGING A ROUND OF HEAVY SHOWERS AND
ISOLATED THUNDER OVER THE COASTAL WATERS. WINDS ARE ABATING AT THE
COAST AND HAVE DROPPED BELOW CRITERIA IN THE SHASTA VLY...BUT THE
POTENTIAL REMAINS FOR WINDS UNTIL FROPA LATER THIS MORNING.
WIDESPREAD HEAVY RAIN HAS LIGHTENED SOMEWHAT...BRINGING A RESPITE TO
RISING RIVERS. FLOOD WARNINGS WILL REMAIN IN EFFECT THROUGHOUT...
THOUGH.
SNOW LEVELS ARE RISING AND ARE CURRENTLY AROUND 8500 FEET...ADDING
SNOWMELT TO THE RUNOFF. LEVELS WILL BEGIN TO DROP THIS AFTERNOON TO
NEAR PASS LEVEL AND REMAIN THERE FOR THE WEEK...ALTHOUGH NOT MUCH
ADDITIONAL ACCUMULATION EXPECTED BY THE TIME IT LOWERS TO THE
ROADS. A WEAK RIDGE MOVES IN FOR THURSDAY...BUT CONTINUED ONSHORE
FLOW KEEPS POPS AROUND...FOLLOWED BY AN INTENSE SYSTEM PROGGED TO
SLAM INTO THE REGION THURSDAY NIGHT AND FRIDAY. MORE FLOODING AND
HIGH WINDS ARE EXPECTED IN THIS ROUND. THE REMAINDER OF THE
FORECAST CONTINUES WITH TROPICALLY CONNECTED CYCLONES INTERSPERSED
ABOUT EVERY 36 HOURS.
&&
.AVIATION...AS A COLD FRONT PASSES OVER THE AREA AND TO THE
EAST TODAY...RAIN WILL TAPER OFF TO SHOWERS LATER THIS MORNING AND
INTO THE AFTERNOON. INLAND...WIDESPREAD VFR WITH MVFR IN SCATTERED TO
WIDELY SCATTERED SHOWERS IS EXPECTED TODAY AND TONIGHT. ALONG THE
COAST CONDITIONS WILL BE MAINLY MVFR IN RAIN AND LOW CIGS WITH
ISOLATED IFR...CIGS ALONG THE COAST WILL LIFT LATER IN THE AFTERNOON
WITH AREAS OF MVFR EXPECTED. ALSO ALONG THE COAST THERE IS A CHANCE
FOR ISOLD THUNDER THROUGH THE AFTERNOON.
WATCHES/WARNINGS/ADVISORIES...
OR...HIGH WIND WARNING SOUTH COAST THROUGH 10AM WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO CA BORDER
0-60 NM.
HIGH SURF ADVISORY SOUTH COAST UNTIL 4 PM PST WEDNESDAY.
FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE ZONE
FORECAST AREA. PLEASE REFER TO PDXFLSMFR FOR DETAILS.
FLOOD WATCH FOR EASTERN OREGON ZONES 029-030 INCLUDING THE
SPRAGUE RIVER FROM BEATTY TO CHILOQUIN THURSDAY THROUGH
THURSDAY NIGHT
CA...WIND ADVISORY SHASTA VALLEY THROUGH 10AM WEDNESDAY.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...OR BORDER TO PT ST
GEORGE CA 0-60 NM.
FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF THE ZONE
FORECAST AREA. PLEASE REFER TO PDXFLSMFR FOR DETAILS.
&&
CC
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORDHazardous weather outlook, Dec 27, 3:10 PM PST, 18 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEDFORD OR
310 PM PST TUE DEC 27 2005
PZZ350-353-356-370-373-376-281400-
CAPE ARAGO TO FLORENCE, OR 20 TO 60 NM-
CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM-
CAPE BLANCO TO CAPE ARAGO, OR 20 TO 60 NM-
CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR 20 TO 60 NM-
PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM-
1120 AM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
GALE WARNING FROM THIS EVENING TO WEDNESDAY AFTERNOON. SEE COASTAL
WATERS FORECAST FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GALE WARNING CONTINUES THROUGH WEDNESDAY AFTERNOON.
ORZ021-022-281400-
CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WINDS ARE EXPECTED TONIGHT THROUGH WEDNESDAY MORNING. SEE HIGH
WIND WARNING FOR DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH WINDS CONTINUE INTO WEDNESDAY MORNING.
ORZ023-024-026-281400-
CENTRAL DOUGLAS COUNTY-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY-
JACKSON COUNTY-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HEAVY RAINFALL WILL BRING MOST RIVERS IN SOUTHWEST OREGON ABOVE
FLOOD STAGE WEDNESDAY. SEE FLOOD WARNING FOR DETAILS.
CAZ081-281400-
CENTRAL SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
HIGH WIND WARNING REMAINS IN EFFECT. SEE HIGH WIND WARNING FOR
DETAILS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
HIGH WIND WARNING CONTINUES UNTIL 12 PM PST WEDNESDAY.
CAZ081-084-0RZ029-281400-
CENTRAL SISKIYOU COUNTY-NORTHEAST SISKIYOU
AND NORTHWEST MODOC COUNTIES-KLAMATH BASIN-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN
CALIFORNIA
.DAY ONE...TODAY
A FLOOD WATCH IS IN EFFECT FROM LATE TONIGHT. SEE FLOOD WATCH FOR
DETAILS.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOOD WATCH CONTINUES THROUGH THURSDAY AFTERNOON.
CAZ080-281400-
WESTERN SISKIYOU COUNTY-
315 PM PST TUE DEC 27 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CALIFORNIA
.DAY ONE...TODAY
FLOOD WARNING FOR THE SCOTT RIVER AT FORT JONES AND THE KLAMATH
RIVER AT SEIAD VALLEY TONIGHT. SEE FLOOD WARNING FOR DETAILS.
.DAY TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
FLOOD WARNING CONTINUES THROUGH THURSDAY NIGHT.
.INSTRUCTIONS TO SPOTTERS...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
GLASER
In the hours before
Local storm report, Dec 28, 7:14 AM PST, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
714 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM HEAVY RAIN 11 NE GRANTS PASS 42.54N 123.15W
12/28/2005 1.45 INCH JACKSON OR TRAINED SPOTTER
15 HOUR RAINFALL TOTAL ENDING AT 7 AM PST.
&&
JACOBSLocal storm report, Dec 28, 7:17 AM PST, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
717 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM HEAVY RAIN 2 S GOLD BEACH 42.39N 124.41W
12/28/2005 4.20 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 7 AM PST. SPOTTER ALSO
REPORTED A WIND GUST OF 88 MPH AT 9 PM LAST NIGHT.
&&
JACOBSLocal storm report, Dec 28, 7:19 AM PST, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
719 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0606 AM HEAVY RAIN 4 NNW GRANTS PASS 42.50N 123.34W
12/28/2005 2.90 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL TOTAL ENDING AT 7 AM PST.
&&
JACOBSLocal storm report, Dec 28, 8:19 AM PST, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
819 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0731 AM HEAVY RAIN 7 WNW ROSEBURG 43.25N 123.49W
12/28/2005 1.98 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR RAI9NFALL ENDING AT 730 AM.
0731 AM HEAVY RAIN 7 WNW ROSEBURG 43.25N 123.49W
12/28/2005 1.98 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 730 AM.
0731 AM HEAVY RAIN 5 NW MYRTLE CREEK 43.08N 123.34W
12/28/2005 1.20 INCH DOUGLAS OR TRAINED SPOTTER
12 RAINFALL ENDING AT 7 AM.
0731 AM HEAVY RAIN 10 N ROSEBURG 43.36N 123.36W
12/28/2005 1.72 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR RAINFALL AT SOUTHERLAND 1.72 INCHES OF RAIN
ENDING AT 7 AM.
0809 AM HEAVY RAIN N REEDSPORT 43.70N 124.10W
12/28/2005 1.34 INCH DOUGLAS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 730 AM.
0809 AM HEAVY RAIN N LANGLOIS 42.93N 124.45W
12/28/2005 2.74 INCH CURRY OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 730 AM.
0812 AM HEAVY RAIN 2 SW GRANTS PASS 42.42N 123.35W
12/28/2005 2.71 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 730 AM.
0814 AM HEAVY RAIN 1 ENE BANDON 43.12N 124.40W
12/28/2005 2.56 INCH COOS OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0815 AM HEAVY RAIN 1 N ROGUE RIVER 42.44N 123.17W
12/28/2005 2.35 INCH JACKSON OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 7 AM.
0816 AM HEAVY RAIN 1 NE GRANTS PASS 42.45N 123.31W
12/28/2005 1.43 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0817 AM HEAVY RAIN 1 N ASHLAND 42.20N 122.70W
12/28/2005 1.52 INCH JACKSON OR TRAINED SPOTTER
24 HUR RAINFALL ENDING AT 8 AM.
0818 AM HEAVY RAIN 1 SE ASHLAND 42.18N 122.68W
12/28/2005 1.80 INCH JACKSON OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
&&
ORRLocal storm report, Dec 28, 8:40 AM PST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
840 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0821 AM HEAVY RAIN 3 SSW MEDFORD 42.30N 122.89W
12/28/2005 2.68 INCH JACKSON OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0833 AM HEAVY RAIN 5 WNW GRANTS PASS 42.47N 123.41W
12/28/2005 3.10 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0840 AM HEAVY RAIN 8 SE MYRTLE POINT 42.99N 124.01W
12/28/2005 1.90 INCH COOS OR TRAINED SPOTTER
RAINFALL FOR 430 PM TO 8 AM.
&&
ORRLocal storm report, Dec 28, 8:59 AM PST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEDFORD OR
859 AM PST WED DEC 28 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0840 AM HEAVY RAIN 22 S ROSEBURG 42.90N 123.36W
12/28/2005 2.44 INCH DOUGLAS OR CO-OP OBSERVER
24 HOUR RAINFALL ENDING AT 8 AM.
0845 AM HEAVY RAIN 2 NE WILDERVILLE 42.40N 123.43W
12/28/2005 3.22 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0845 AM HEAVY RAIN 2 N CAVE JUNCTION 42.19N 123.65W
12/28/2005 4.10 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT AM.
0857 AM HEAVY RAIN 5 NNE SELMA 42.34N 123.57W
12/28/2005 3.74 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
0859 AM HEAVY RAIN N WILLIAMS 42.22N 123.27W
12/28/2005 2.20 INCH JOSEPHINE OR TRAINED SPOTTER
24 HOUR RAINFALL ENDING AT 8 AM.
&&
ORRFlood, Western Siskiyou County
- When
- December 28, 9:30 AM PST to December 29, 12:45 PM PST
- Where
- Western Siskiyou County forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 41.593, -122.540 (the zone’s center; the record gives no point)
Klamath River at Seiad Valley.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Storm Surge and Debris Flows in California, December 28 to 31, 2005$130 million · 64 kt wind · 12 events
- Tornadoes and Hail in Georgia, December 28, 2005$2.9 million · F1 · 66 events
- Tornado in Georgia, December 28, 2005$200,000 · F0 · 1 event
- Tornadoes and Hail in Georgia, December 28, 2005$15,000 · F1 · 9 events
- Tornado and Damaging Wind in Georgia, December 28, 2005$55,000 · F0 · 2 events
- Damaging Wind in Tennessee, December 28, 2005$35,000 · 70 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$18,000 · 60 kt wind · 1 event
- Winter Weather in New York, December 28 to 29, 2005$15,000 · 3 events
- Flooding in Oregon, December 28 to 31, 200511 events
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
- Damaging Wind in Tennessee, December 28, 2005$15,000 · 65 kt wind · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5482304.